Migranal Special Warnings

Migranal Special Warnings overview:

  • Migranal and Drugs Affecting the Liver
  • Migranal and Risk of Cardiac Events

 

Migranal and Drugs Affecting the Liver

Although rare, Migranal use has been a cause of a very serious (possibly fatal) lack of blood flow to the hands and feet or to the brain (stroke). These effects may be made more likely when this medication is taken with drugs that affect liver enzymes called CYP 3A4 enzyme inhibitors because they affect the removal of Migranal from the body.

Do not use this medication with drugs used to treat a fungal infection such as ketoconazole or itraconazole, certain antibiotics called macrolides (such as clarithromycin, erythromycin, troleandomycin), or HIV drugs called protease inhibitors (such as ritonavir, nelfinavir, indinavir).

It is very important to tell your physician and pharmacist about all the drugs you are currently taking in order to minimize the potential of serious drug interactions.

Migranal and Risk of Cardiac Events

Migranal should not be used in people with a history of certain types of heart disease, including a low supply of blood to the heart (ischemic heart disease). A thorough medical history is essential when making the decision to use Migranal in case there is existing heart disease as well as a thorough physical exam to check for heart disease that may not yet have been recognized. This includes groups of people like women beyond the age of menopause, men over 40 years of age, and those with other risk factors for heart disease including high blood pressure, obesity, high cholesterol, diabetes, smoking or family history of heart disease.

Even if there is no evidence of existing heart disease, if there are risk factors, it is recommended that the first dose of Migranal be given under medical supervision, like in the doctor’s office, so that heart function can be monitored.

If you take Migranal for extended periods of time, as in over many years, you may develop risk factors for heart disease and so you should be re-evaluated for the safety of your continued use of Migranal.

Written & reviewed by: Lisa Erwin R.Ph. CGP | Last review date: Dec 2010. Click the References Link below for a complete list of references.

Written & reviewed by: Lisa Erwin R.Ph. CGP | Last review date: Dec 2010.
View References